Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 230, NWS Lincoln, IL

August 2, 2000Douglas County, Edgar County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Aug 2, 2000, 5:24 PM CDT for Douglas County, Edgar County, Illinois. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 2, 2000, 5:24 PM CDT (22:24 UTC)
Expired
Aug 2, 2000, 6:30 PM CDT
In force
66 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Douglas County, IL, Edgar County, IL

The radar

The Lincoln radar (KILX), 133 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2000-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1064 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2000-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1064 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1262 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 022227
SVRSPI
ILC041-045-022330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
524 PM CDT WED AUG 2 2000

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EDGAR COUNTY IN EAST CENTRAL ILLINOIS
  EASTERN DOUGLAS COUNTY IN EAST CENTRAL ILLINOIS

* UNTIL 630 PM CDT

* AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES NORTHWEST OF NEWMAN...OR ABOUT 10 MILES
  EAST OF TUSCOLA...MOVING EAST AT 20 MPH. RADAR ALSO INDICATED 
  ANOTHER SEVERE THUNDERSTORM ACROSS SOUTHWESTERN EDGAR COUNTY NEAR 
  REDMON...MOVING EAST AT 20 MPH.

* THESE SEVERE THUNDERSTORMS WILL BE NEAR...
  NEWMAN
  HUME
  CHRISMAN
  PARIS
  REDMON
  
THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.

LAT...LON 3988 8814 3971 8798 3952 8792 3949 8755
          3987 8757

FRIEDERS

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:30 PM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, Aug 2, 2:30 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
230 PM CDT WED AUG 2 2000

MODELS IN FAIRLY SIMILAR AGREEMENT WITH OVERALL UPPER LEVEL PATTERN
THROUGH 48HRS. DIFFERENCES SEEN ON SFC WITH SPEED AND CRNT FRONT JUST
NORTH OF PIA. AVN FASTEST WITH NGM THEN ETA SLOWEST. SPEED OF
FRONT WILL DEPEND ON IF ANY WAVES DEVELOP ON FRONT...HOLDING
SOUTHWARD PROGRESSION ACRS WRN PARTS OF STATE. BASED ON S/W SEEN ON
WV LOOP AND VERIFIED IN PROFILER DATA...WILL HAVE TO GO WITH SLOWER
SPEED OF FRONT...SO WILL FOLLOW ETA/NGM SOLUTION.

SCT CONVECTION ALREADY GOING AND EXPECTED TO CONTINUE TONIGHT AS
BNDRY MOVING INTO MORE UNSTABLE AIRMASS AND AREAS WITH MOISTURE
CONVERGENCE...ACRS CNTRL IL. INSTABILITY AND MOISTURE VARIABLE FOR
SVR WX...HOWEVER WIND FIELD LACKING...WHICH PROBABLY EXPLAINS LACK
OF SLGT RISK OVR AREA.

FRONT AND CONVECTION SHOULD SLIDE SOUTHEAST TONIGHT AND BE OUT OF
MOST OF CWA BY TOMORROW MORNING. BELIEVE SOUTHEAST COUNTIES WILL
ONLY HAVE A SLIGHT CHANCE OF PCPN IN MORNING BUT FOR CONSISTENCY
WILL LEAVE 30 POPS IN FOR TOMORROW.

HIGH PRSS BUILDS IN TOMORROW AND TOMORROW NIGHT. TEMPS WILL COOL...
BUT NOT AS COOL AS EARLY THIS WEEK. WITH LOTS OF LOW LEVEL MOISTURE
AND AFTERNOON HEATING...DIURNAL CU GOOD POSSIBILITY.

MODELS DROP FRONT ONLY INTO EXTREME SRN IL BY THUR NIGHT...THEN
DROP ANOTHER 500 S/W INTO IL THUR NIGHT. HOWEVER THIS FEATURE REALLY
WEAKENS THROUGH TIME AND WITH SFC FLOW OUT OF EAST LOW LEVELS
SHOULD BE FAIRLY DRY. THEREFORE WILL KEEP POPS OUT FOR NOW AND SEE
WHAT IT LOOKS WITH LATER MODEL RUNS.

FRONT LIFTS BACK NORTH FRIDAY NIGHT INTO SATURDAY AS HIGH MOVES TO
EAST AND WAA KICKS IN...IN THE WEST. TEMPS WARM BACK TO NORMAL FOR
SATURDAY BEFORE NEXT FRONT APPROACHES.

NEW EXTENDED MODELS BRING ANOTHER FRONT INTO IA SUNDAY MORNING
SLIDING SE NEAR CWA SUNDAY NIGHT INTO MONDAY...WILL KEEP POPS FOR
SUNDAY AND INTRODUCE POPS FOR MONDAY. LOOKS LIKE FINALLY GET OUR
HOT WEATHER FOR THE SUMMER THIS WEEKEND.

GUIDANCE TEMPS LOOK GOOD AND CONSISTENT SO WILL ONLY ADJUST FCST
TEMPS LITTLE.

...PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY...

SPI BB 064/084 059/085 064 77610
PIA BB 063/083 058/084 064 77610
DEC BB 064/084 059/085 063 77610
CMI BB 064/083 058/084 062 77610
MTO BB 065/085 060/085 063 77610
LWV BB 066/086 061/086 064 77620

.ILX...NONE.

AUTEN

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 4:34 PM CDTSevere Thunderstorm WarningILXEdgar56 min
Aug 2, 4:54 PM CDTSevere Thunderstorm WarningILXMcLean66 min
Aug 2, 5:39 PM CDTSevere Thunderstorm WarningILXColes51 min
Aug 2, 5:55 PM CDTSevere Thunderstorm WarningILXCass, Morgan, Schuyler65 min
Aug 2, 6:11 PM CDTSevere Thunderstorm WarningILXMacon, Moultrie, Piatt64 min
Aug 2, 6:11 PM CDTSevere Thunderstorm WarningILXMason64 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.